Ask a doctor

Can Dysport Incorrectly Injected Cause Hallowing Under the Eyes and Eye Bags Permanently?

At age 24, seeking help for under eye hallowing..I went to a medspa. Being young, and not well educated on fillers, etc... I trusted in the nurse. She suggested I get Dysport. So I did. Clearly, now 2 years later, after much research, I know this is for wrinkles, NOT filling areas... I now have worse hallowing and under eye bags. Can Dysport cause this? Even two year later? Or is this due to other circumstances? I have lost weight and aged 2 years.. I just hope that Dysport wasn't the culprit!

Doctor Answers (9)

Dysport for hollowing under eyes

+2

There are several key points to be made from your question:

1. Dysport and/or Botox injections will never cause permanent changes. After six months, or sooner, everything will have returned to normal.

2. As you now know, neurotoxins such as Dysport or Botox should not be used for under eye hollowing. Fillers such as Restylane and Juvederm are much more appropriate.

3. Neurotoxin such as Dysport or Botox injections should never be done by a nurse at a med spa.

4. Both losing weight and getting older will often make hollowed areas worse.

5. Always do your research before being treated.


South Burlington Dermatologic Surgeon
5.0 out of 5 stars 8 reviews

Hollow under eyes are not from Dysport

+1

Greetings~

I'm sorry to hear that you didn't get the concern addressed that you set out to when you originally went for treatment.  Under-eye hollowness is a common concern, even at a young age. We often will address it with fillers.  If for some reason the person treating you two years ago misunderstood your concerns and addressed wrinkles/crows feet and not hollowness with Dysport (or perhaps wasn't familiar with using fillers in that area), that is unfortunate but thankfully it is not cause of the hollowness you have now.  Weight loss can accentuate this hollowness as well. Hollowness can also be made more pronounced by the small amounts of fat directly beneath the eye...this bit of puffiness makes the line beneath it look like a dark circle.  If the hollowing is of concern to you, seek out a consultation with someone familiar with various options for this area. (ranging anywhere from removal of the fat to injections of fillers) Don't worry about the why...focus on correcting what bothers you.

Best of luck~

Dr. Grant Stevens

Grant Stevens, MD
Los Angeles Plastic Surgeon
4.5 out of 5 stars 65 reviews

Dark Eye Circles After Dysport Injection

+1

As mentioned by other panel members, the problem was most likely not due to Dysport, as it's effects are only temporary.  Without seeing your photos, Restylane is an excellent option for improving undereye hollows. I recommend seeing a reputable injector in your area to discuss if this is an option.

Harold J. Kaplan, MD
Los Angeles Facial Plastic Surgeon
5.0 out of 5 stars 6 reviews

You might also like...

Dysport is not the cause of undereye hollows

+1

Dysport is abobotulinumtoxinA, an alternative to Botox, used for wrinkles. When used around the eyes it can help get rid of "crows feet", or the laugh lines near the eye. It does not cause undereye hollows. That is usually a factor of losing volume as you age, your weight loss, and also genetic factors. That region responds well to fillers, especially Restylane, but be very careful in choosing someone with experience injecting this area. All fillers have potential risks, and injection of fillers is not the same as a beauty treatment. It is a medical procedure. In the right hands, fillers can be used to safely fill this undereye hollow, or "tear trough", and results tend to last longer than average in this location. Also, hylaurinic acid fillers tend to stimulate your body to form collagen, meaning you may need less filler in that location over time, and may even no longer require it over time.

Anita Patel, MD
Beverly Hills Plastic Surgeon
4.5 out of 5 stars 10 reviews

Can Dysport Incorrectly Injected Cause Hallowing Under the Eyes and Eye Bags Permanently?

+1

Botox or Dysport are not the culprits in this scenario.  However, either option is only injected in very tiny amounts under the eyelid to sometimes change and overactive "squint" that produces a strong roll of muscle under the eyes.  But still, it is temporary and not the cause of what you are seeing currently.  Take heart, though, that many options exist based on the severity of the hollowing.  Typically a small amount of filler on either side can camoflauge this issue and give a lovely result.  Think about this option as being the best one to correct the problem.  Hope that helps!  Dr. Shep

Shepherd G. Pryor, MD
Scottsdale Facial Plastic Surgeon
4.5 out of 5 stars 20 reviews

Dysport and Hollowing Under The Eyes

+1

The good and the bad about all neurotoxins such as Dysport and Botox is that the effects are not permanent.  Your hollowing is most likely due to the normal changes we all experience with age, weight loss, and of course, genetics.  You may want to try a filler such as Restylane to help fill the hollow areas.

Sheri G. Feldman, MD
Beverly Hills Dermatologist
5.0 out of 5 stars 1 review

Try Restylane for under eye

+1

Dysport should not have caused a problem under your eyes and would have wirn off by about four months. I have had success with injecting Restylane under eyes as it is easy to mold and if injected correctly should not cause grey/blue discoloration. 

Jo Herzog, MD
Birmingham Dermatologist
5.0 out of 5 stars 12 reviews

Hollow eyes

+1

as Dysport has effect on muscles and not fat, I do not think your hollow appearance is due to the injections. I have seen patients that had a chemodenervation injection such as Dysport or Botox placed into the lower lid weaken the muscle enough to make the lower eye fat pads look more puffy, but that wears off as the medication wears off.

Julio Garcia, MD
Las Vegas Plastic Surgeon
4.0 out of 5 stars 6 reviews

Hollowing Under Eyes and Eye Bags Post Dysport

+1

Dysport and Botox are not recommended under the eyes, but once they dissipate there shouldn't be long term effects in this area, unless the actual injection technique was done incorrectly. I would recommend you seek consultation with surgeons who perform lower blephs. This might be a good solution for you and a good surgeon will be able to guide you.

F. Victor Rueckl, MD
Las Vegas Dermatologist
4.5 out of 5 stars 7 reviews

These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.